Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the cone multiplier


Author: Gerd Mockenhaupt
Journal: Proc. Amer. Math. Soc. 117 (1993), 145-152
MSC: Primary 42B15; Secondary 42B10, 42B25, 47B38, 47G10
DOI: https://doi.org/10.1090/S0002-9939-1993-1098404-6
MathSciNet review: 1098404
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the convolution operator given on the Fourier transform side by multiplication by

$\displaystyle {m_\alpha }(x,z) = \phi (z)(1 - \vert x\vert/z)_ + ^\alpha ,\qquad (x,z) \in {{\mathbf{R}}^2} \times {\mathbf{R}},\;\alpha > 0,$

where $ \phi \in C_0^\infty (1,2)$. We will prove that $ {m_\alpha }$ defines a bounded operator on $ {L^4}({{\mathbf{R}}^3})$ if $ \alpha > \tfrac{1} {8}$. Furthermore, as a generalization of a result of C. Fefferman (Acta Math. 124 (1970), 9-36), we will show that an $ ({L^2},{L^p})$ restriction theorem for compact $ {C^\infty }$ submanifolds $ M \subset {{\mathbf{R}}^n}$ of arbitrary codimension imply results for multipliers having a singularity of the form $ \operatorname{dist} {(x,M)^\alpha }$ near $ M$.

References [Enhancements On Off] (What's this?)

  • [1] D. Barlet and J. L. Clerc, Le comportement à l'infini des fonctions de Bessel généralisées. I, Adv. Math. 61 (1986), 165-183. MR 849850 (87m:22021)
  • [2] L. Carleson and P. Sjölin, Oscillatory integrals and a multiplier problem for the disc, Studia Math. 44 (1972), 287-299. MR 0361607 (50:14052)
  • [3] M. Christ, On almost everywhere convergence of Bochner-Riesz means in higher dimensions, Proc. Amer. Math. Soc. 95 (1985), 16-20. MR 796439 (87c:42020)
  • [4] M. Christ, J. Duoandikoetxea, and J. L. Rubio de Francia, Maximal operators related to the Radon transform and the Calderon-Zygmund method of rotations, Duke Math. J. 53 (1986), 189-209. MR 835805 (88d:42032)
  • [5] M. Christ and Ch. Sogge, Weak type $ {L^1}$ convergence of eigenfunction expansions for pseudodifferential operators, Invent. Math. 94 (1988), 421-453. MR 958838 (89j:35096)
  • [6] J. L. Clerc, Le comportement à l'infini des fonctions de Bessel généralisées, II, Adv. Math. 66 (1987), 31-61. MR 905926 (88k:22002)
  • [7] A. Cordoba, Multipliers of $ F({L^p})$, Lecture Notes in Math., Springer, Berlin and New York, vol.779, 1979, pp. 162-177. MR 576044 (81h:42018)
  • [8] -, Vector valued inequalities for multipliers, Conf. on Harmonic Analysis in Honor of Antoni Zygmund, vol. 1, Wadsworth, Belmont, CA, 1983, pp. 287-305. MR 730074 (85g:42023)
  • [9] -, Some remarks on the Littlewood-Paley theory, Rend. Circ. Mat. Palermo (2) 1 (1981), 75-80. MR 639467 (83i:42015)
  • [10] C. Fefferman, Inequalities for strongly singular convolution operators, Acta Math. 124 (1970), 9-36. MR 0257819 (41:2468)
  • [11] -, A note on spherical summation multipliers, Israel J. Math. 15 (1973), 44-53. MR 0320624 (47:9160)
  • [12] L. Hörmander, Oscillatory integrals and multipliers on $ F{L^p}$, Ark. Mat. 11 (1973), 1-11.
  • [13] G. Mockenhaupt, Singuläre integrale vom Bochner-Riesz Typ, Thesis, Universität Siegen, 1990.
  • [14] P. Sjölin, Fourier multipliers and estimates of the Fourier transform of measures carried by smooth curves in $ {{\mathbf{R}}^2}$, Studia Math. 51 (1974), 169-182. MR 0385437 (52:6299)
  • [15] A. Seeger and C. D. Sogge, Bounds for eigenfunctions of differential operators, Indian Math. J. 38 669-682. MR 1017329 (91f:58097)
  • [16] C. D. Sogge, On the convergence of Riesz means on compact manifolds, Ann. of Math. (2) 126 (1987), 439-447. MR 908154 (89b:35126)
  • [17] E. M. Stein, Problems in harmonic analysis, Proc. Sympos. Pure Math., vol. 35, Amer. Math. Soc., Providence, RI, 1979, pp. 3-19. MR 545235 (80m:42027)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42B15, 42B10, 42B25, 47B38, 47G10

Retrieve articles in all journals with MSC: 42B15, 42B10, 42B25, 47B38, 47G10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1098404-6
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society